Results 1 to 11 of 11

Thread: HRT Questions!

  1. #1
    BBrock293 is offline New Member
    Join Date
    Dec 2013
    Location
    Minnesota
    Posts
    39

    HRT Questions!

    Long story short, went to my Doctor with the usual symptoms (ED, unable to lose weight, brain fog, fatigue) . Bloodwork showed test at 302. Went on Androderm for 30 days, test came back at 194. Took 6 weeks off, went on Test Cyp at 100 MG bi-weekly for 8 weeks. I felt no different when I went back in, bloodwork came back at 456.

    We decided to double the dosage since so many of the symptoms fit, so he put me on 200MG bi-weekly. After the initial injection, I felt terrible for a week both post-injections. Had some shrinkage and oily and sweaty skin. After 30 days of feeling shit, I tried to go 100MG weekly because I felt terrible after the larger injection I felt like. I am 30 days in at 100MG/1ML weekly and feel no different.

    Per the Doctor, the next step from here is the other direction with Zoloft. He said he doesn't feel it is a test issue if I felt no better after the 150 point jump from the 1st round of bloodwork but I insisted on at least trying another dose. I feel like going from 302 to anything higher, I should feel something but I feel exactly the same.

    Thoughts? I am going back in 3 weeks for another round of blookwork. I do not know any other bloodwork numbers, other than test. He told me everything looks good except that. I trust my Dr, but want to make sure I am headed the right direction.

  2. #2
    Brett N is offline Senior Member
    Join Date
    Jul 2013
    Posts
    1,093
    Bi-weekly? You are talking once every 2 weeks, correct?

    Just a sample of my TRT protocol -

    50mg test c 2x a week
    250iu HCG 2x a week approximately 42 hours after test injections (this is for shrinkage and to keep testes functioning properly)
    1/4mg anastrozole (AI) a week 24 hours after first injection ( this is to control my estrogen)

    Not everyone needs an AI, blood work will show what your estrogen is doing.

    It takes your body 4-6 weeks to adjust to any testosterone changes IMO. Making adjustments too fast will give you false information. TRT is a slow process. Injecting less than once a week is a horrible protocol. Making adjustments without blood work is bad business IMO also.

    Start a protocol, wait 6 weeks and get blood work. Make a small adjustment and repeat.

    Numbers I would shoot for is the upper 1/4 of any range given. You didn't give ranges on your blood work so it is hard to say where you are at.

    My protocol gets my -
    total test to 843 (range 348 -1197)
    free test to 19.4 (range 6.8 - 21.5)


    Free test is just as important if not more important. Estrogen can also effect your mood dramatically if it is too high or too low. That is why you need to know your numbers, that way the people on here who are truly experts can offer sound advice so you know what you are talking about when you go back to the doctor. I am no expert.

  3. #3
    JackedJesse's Avatar
    JackedJesse is offline Junior Member
    Join Date
    Aug 2013
    Location
    FL
    Posts
    144
    Sounds like you need a new doctor bro. If you're test hasnt come up to optimal levels, you need more test. NOT an antidepressant!

  4. #4
    BallSak is offline Associate Member
    Join Date
    Dec 2012
    Posts
    390
    You need to check thyroid. Hypothyroidism symptoms are pretty much identical to low T symptoms.

    Also, the effects of TRT take time. I felt like I turned the corner after the 7 month mark.

  5. #5
    BBrock293 is offline New Member
    Join Date
    Dec 2013
    Location
    Minnesota
    Posts
    39
    Quote Originally Posted by JackedJesse View Post
    Sounds like you need a new doctor bro. If you're test hasnt come up to optimal levels, you need more test. NOT an antidepressant!
    His approach is that everyone is different, and I am still in the normal range, although on the low end. He figures if the test doesn't help with the depression, that an anti-depressant will.

  6. #6
    kelkel's Avatar
    kelkel is offline HRT Specialist ~ AR-Platinum Elite-Hall of Famer ~ No Source Checks
    Join Date
    Sep 2010
    Location
    East Coast Dungeon
    Posts
    29,578
    Quote Originally Posted by BBrock293 View Post
    His approach is that everyone is different, and I am still in the normal range, although on the low end. He figures if the test doesn't help with the depression, that an anti-depressant will.
    Problem is you've yet to get dialed in and find homeostasis, or have a proper TRT protocol. Give it a chance. If your doctor prescribed test once every two weeks a huge red flag should go up telling you that this man does not know hormones. Sorry if you like the guy, and I'm sure he means well, but he does not understand the half-life of testosterone which is critical here.

    This takes time and patience. You did not get this way overnight and you won't improve overnight.
    -*- NO SOURCE CHECKS -*-

  7. #7
    BBrock293 is offline New Member
    Join Date
    Dec 2013
    Location
    Minnesota
    Posts
    39
    Quote Originally Posted by kelkel View Post
    Problem is you've yet to get dialed in and find homeostasis, or have a proper TRT protocol. Give it a chance. If your doctor prescribed test once every two weeks a huge red flag should go up telling you that this man does not know hormones. Sorry if you like the guy, and I'm sure he means well, but he does not understand the half-life of testosterone which is critical here.

    This takes time and patience. You did not get this way overnight and you won't improve overnight.
    You guys think I should continue with the 100MG weekly until I see him next? I am going to run out of syringes, since he RX'd me bi-weekly injections. Can I get more from the pharmacy? The RX says "3.0 refills of 6 until 10/2014."

    I don't want to insult him or alienate him by telling him I did some research and changed the injection schedule. Unless there is another way to do it.

  8. #8
    kelkel's Avatar
    kelkel is offline HRT Specialist ~ AR-Platinum Elite-Hall of Famer ~ No Source Checks
    Join Date
    Sep 2010
    Location
    East Coast Dungeon
    Posts
    29,578
    Your decision. Just don't do every two weeks. That's simply wrong and he should know this. You can buy syringes from our site sponsor or many on-line sites as well. You very well may "insult or alienate" him so choose your words carefully and try to partner with him in your experience. If he's dismissive of your needs, dismiss him, imho.

    Take the time to read the sticky threads here to begin self-educating yourself. Write down a list of questions you may have for him. Be prepared for your doctors appointment. This is your health and well-being.

    Ex: Will he prescribe HCG ?
    Will he prescribe an aromatase inhibitor (Anastrazole) if needed?
    -*- NO SOURCE CHECKS -*-

  9. #9
    BigPimpin76's Avatar
    BigPimpin76 is offline Senior Member
    Join Date
    Jun 2004
    Location
    GUATEMALA'S BEEF DEPT.
    Posts
    1,605
    Quote Originally Posted by BBrock293
    You guys think I should continue with the 100MG weekly until I see him next? I am going to run out of syringes, since he RX'd me bi-weekly injections. Can I get more from the pharmacy? The RX says "3.0 refills of 6 until 10/2014." I don't want to insult him or alienate him by telling him I did some research and changed the injection schedule. Unless there is another way to do it.
    You dont have to care what he thinks!!
    Its your health bro!!
    Tell him you did some research and the Suggested doses are the ones posted!
    If he goes against the protocol simply look for another Doc.
    I feel the same way as you ....
    My libido and sex drive are still slow and it sucks, but the Bros are great in helping out and giving you Info that keeps one with the faith that this protocol will work!
    Best of Luck Bro

    Sent from my iPhone using Forum

  10. #10
    2Sox's Avatar
    2Sox is offline Knowledgeable Member
    Join Date
    Jan 2013
    Posts
    2,084
    BB,

    I completely agree with KelKel and suggest you follow his advice. One injection every two weeks is an archaic protocol and it's no surprise you felt like crap afterwards because likely your estrogen level spiked. The same thing happened to me when I began with an old school doctor with an outdated protocol.

    Not to patronize but an expression I found worked with my doctors was to simply say something like, "I don't feel comfortable with this treatment plan. I'd feel more comfortable trying something else. I'd like to try injecting 50mg twice weekly." If he suggests something else, just repeat, "I don't feel comfortable with that." For some reason that word "comfortable" seems to stop doctors in their tracks.

    One more thing. I think it's reprehensible how some practitioners throw antidepressants around. It's infuriating. And it's lazy medicine. Don't take part in it. Insist that your health care provider do his job and take you through rigorous diagnostics. As others have said many times before - the relationship we have with our doctors must be nothing less than a partnership.

  11. #11
    BBrock293 is offline New Member
    Join Date
    Dec 2013
    Location
    Minnesota
    Posts
    39
    I think I am going to stick with the weekly injection of 1ML/100MG and when I go back in, tell him how I felt. He does ask about side effects, etc. when I have been going in there. He also possibly mentioned meeting with an endo so we will see what happens!

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •